Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 12, NWS Corpus Christi, TX

May 25, 2013Goliad County, Refugio County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 25, 2013, 2:53 PM CDT for Goliad County, Refugio County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 2:53 PM CDT (19:53 UTC)
Expired
May 25, 2013, 3:30 PM CDT
In force
37 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Goliad County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WFUS54 KCRP 251953
TORCRP
TXC175-391-252030-
/O.NEW.KCRP.TO.W.0012.130525T1953Z-130525T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL GOLIAD COUNTY IN SOUTH TEXAS...
  WEST CENTRAL REFUGIO COUNTY IN SOUTH TEXAS...

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH
  CENTRAL GOLIAD COUNTY...OR 12 MILES NORTHWEST OF REFUGIO...MOVING
  NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GOLIAD COUNTY...
  RURAL CENTRAL GOLIAD COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2860 9730 2838 9726 2838 9738 2839 9737
      2841 9740 2841 9745 2843 9748 2860 9750
      2865 9741
TIME...MOT...LOC 1953Z 178DEG 11KT 2847 9737

$$

GW
2 follow-up statements
420 
WWUS54 KCRP 252013
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
313 PM CDT SAT MAY 25 2013

TXC391-252022-
/O.CAN.KCRP.TO.W.0012.000000T0000Z-130525T2030Z/
REFUGIO-
313 PM CDT SAT MAY 25 2013

...THE TORNADO WARNING FOR WEST CENTRAL REFUGIO COUNTY IS
CANCELED...

THE STORM WILL NO LONGER IMPACT THE AREA SO THE WARNING WAS 
CANCELLED.

LAT...LON 2860 9730 2848 9728 2845 9730 2846 9734
      2848 9746 2860 9750 2865 9741
TIME...MOT...LOC 2012Z 178DEG 11KT 2853 9734

$$

TXC175-252030-
/O.CON.KCRP.TO.W.0012.000000T0000Z-130525T2030Z/
GOLIAD-
313 PM CDT SAT MAY 25 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTH
CENTRAL GOLIAD COUNTY...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A BRIEF TORNADO. THE 
ROTATION ON THIS STORM HAS WEAKENED...HOWEVER. THIS STORM WAS 
LOCATED OVER SOUTH CENTRAL GOLIAD COUNTY...OR 11 MILES SOUTH OF 
GOLIAD...MOVING NORTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2860 9730 2848 9728 2845 9730 2846 9734
      2848 9746 2860 9750 2865 9741
TIME...MOT...LOC 2012Z 178DEG 11KT 2853 9734

$$

GW
198 
WWUS54 KCRP 252018
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CDT SAT MAY 25 2013

TXC175-252027-
/O.CAN.KCRP.TO.W.0012.000000T0000Z-130525T2030Z/
GOLIAD-
318 PM CDT SAT MAY 25 2013

...THE TORNADO WARNING FOR SOUTH CENTRAL GOLIAD COUNTY IS
CANCELED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL GOLIAD COUNTY...

THIS STORM HAS WEAKENED AND NO LONGER IS SHOWING ROTATION...SO THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 2860 9730 2848 9728 2845 9730 2846 9734
      2848 9746 2860 9750 2865 9741
TIME...MOT...LOC 2017Z 187DEG 11KT 2854 9732

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:44 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 25, 12:44 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT SAT MAY 25 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE FOR EASTERN TAF SITES THIS AFTERNOON. LRD IS
UNLIKELY...THOUGH NOT OUT OF THE QUESTION. EXPECT STRATUS DECK
TONIGHT FOR ALL SITES...MVFR CONDITIONS. BY MID TO LATE MORNING
TOMORROW VFR CONDITIONS SHOULD RETURN TO ALL SITES. THERE IS A
SLIGHT CHANCE FOR SHOWERS AND STORMS TONIGHT AND TOMORROW...BUT
CHANCE IS SMALL AND WILL NOT INCLUDE IN TAF AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  76  89  73  88  /  50  20  20  10  10
VICTORIA          86  73  89  71  88  /  50  20  20  10  10
LAREDO            91  76  93  76  97  /  30  20  20  10  10
ALICE             87  72  90  72  91  /  50  20  20  10  10
ROCKPORT          84  76  86  76  86  /  40  20  20  10  10
COTULLA           88  72  92  72  93  /  40  20  20  10  10
KINGSVILLE        87  74  90  73  90  /  50  20  20  10  10
NAVY CORPUS       84  76  85  76  86  /  40  20  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...AVIATION
Hazardous weather outlook, May 25, 12:03 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT SAT MAY 25 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261715-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1203 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS
TODAY. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH MAY
RESULT IN FLASH FLOODING. ISOLATED SEVERE STORMS MAY ALSO BE
POSSIBLE.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY
AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP
CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGE
TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, May 25, 1:32 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            10 WNW BERCLAIR         28.56N 97.69W
05/25/2013                   GOLIAD             TX   LAW ENFORCEMENT

            ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
            REPORTED BY SHERIFFS OFFICE.

&&

GWILK
Special weather statement, May 25, 1:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
143 PM CDT SAT MAY 25 2013

TXZ229-251915-
LA SALLE-
143 PM CDT SAT MAY 25 2013

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LOS ANGELES...OR 11 MILES
SOUTHEAST OF DILLEY...MOVING NORTHWEST AT 10 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

GW
Local storm report, May 25, 2:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          NNE VICTORIA            28.82N 96.98W
05/25/2013                   VICTORIA           TX   PUBLIC

            PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
            WAS NEAR LARKSPUR AND NARVARRO

&&

GWILK
Local storm report, May 25, 2:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       7 NE BEEVILLE           28.48N 97.67W
05/25/2013  4.00 INCH        BEE                TX   LAW ENFORCEMENT

            WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
            REPORTED.

0945 AM     FLASH FLOOD      OAKVILLE                28.41N 98.06W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
            ROADWAY. NEAR OAKVILLE.

0950 AM     FUNNEL CLOUD     6 N THREE RIVERS        28.55N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT
            TOUCH THE GROUND.

0956 AM     FLASH FLOOD      W THREE RIVERS          28.47N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
            TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
            TX 72.

1017 AM     FLASH FLOOD      5 N THREE RIVERS        28.54N 98.18W
05/25/2013                   LIVE OAK           TX   LAW ENFORCEMENT

            I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
            FEET OF WATER OVER ROADWAY.

1200 PM     FLOOD            10 WNW BERCLAIR         28.56N 97.69W
05/25/2013                   GOLIAD             TX   LAW ENFORCEMENT

            ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
            REPORTED BY SHERIFFS OFFICE.

0152 PM     TORNADO          NNE VICTORIA            28.82N 96.98W
05/25/2013                   VICTORIA           TX   PUBLIC

            PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
            WAS NEAR LARKSPUR AND NARVARRO

&&

DVOGELSA
Special weather statement, May 25, 2:37 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CDT SAT MAY 25 2013

TXZ234-252030-
VICTORIA-
237 PM CDT SAT MAY 25 2013

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK VILLAGE...OR 9 MILES SOUTHWEST OF
VICTORIA...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM. A BRIEF FUNNEL CLOUD IS
ALSO POSSIBLE WITH THIS STORM. IF A FUNNEL CLOUD IS SPOTTED...MOVE
AWAY FROM WINDOWS AND STAY INDOORS.

GW
Local storm report, May 25, 2:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TORNADO          NNE VICTORIA            28.82N 96.98W
05/25/2013                   VICTORIA           TX   PUBLIC

            PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
            WAS NEAR LARKSPUR AND NARVARRO

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio92 min
May 25, 6:28 AM CDTAreal Flood AdvisoryCRPBee, Goliad92 min
May 25, 6:48 AM CDTAreal Flood AdvisoryCRPDuval87 min
May 25, 7:41 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak64 min
May 25, 8:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak91 min
May 25, 9:05 AM CDTFlash Flood WarningCRPBee, Live Oak85 min
May 25, 9:18 AM CDTFlash Flood WarningCRPBee, Goliad87 min
May 25, 9:46 AM CDTTornado WarningCRPBee, Live Oak44 min
May 25, 10:28 AM CDTFlash Flood WarningCRPBee, Live Oak92 min
May 25, 11:55 AM CDTFlash Flood WarningCRPBee, Goliad65 min
May 25, 1:58 PM CDTTornado WarningCRPVictoria32 min
May 25, 2:25 PM CDTTornado WarningCRPVictoria35 min
May 25, 3:09 PM CDTTornado WarningCRPGoliad, Victoria36 min
May 25, 3:46 PM CDTAreal Flood AdvisoryCRPVictoria59 min
May 25, 4:14 PM CDTTornado WarningCRPBee, Goliad, Refugio46 min
May 25, 4:41 PM CDTFlash Flood WarningCRPVictoria3 hr

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.